Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2016, 6:18 PM EDT for Alamance County, Guilford County, Orange County, North Carolina. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 6:18 PM EDT (22:18 UTC)
- Expired
- Apr 28, 2016, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Guilford County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:30 PM EDT | HAIL 1.5 | 4 S Alamance, NC | MEDIA RELAY REPORT OF 1.5 TO 2.5 INCH HAIL. |
| Apr 28, 6:30 PM EDT | HAIL 2.5 | 4 S Alamance, NC | MEDIA RELAY REPORT OF 1.5 TO 2.5 INCH HAIL. |
| Apr 28, 6:30 PM EDT | HAIL 2.5 | 4 S Alamance, NC | |
| Apr 28, 6:52 PM EDT | HAIL 0.75 | Saxapahaw, NC | SPOTTER IN SAXAPAHAW REPORTED 0.75 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
003
WUUS52 KRAH 282218
SVRRAH
NCC001-081-135-282300-
/O.NEW.KRAH.SV.W.0052.160428T2218Z-160428T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
ELON COLLEGE...OR 9 MILES SOUTHWEST OF BURLINGTON...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...SWEPSONVILLE...ALAMANCE...SUTPHIN...LAKE GUILFORD
MACKINTOSH MARINA...LAKE MACKINTOSH MARINA...SAXAPAHAW...EFLAND AND
CANE CREEK RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3607 7912 3586 7911 3588 7925 3586 7925
3585 7924 3584 7924 3584 7954 3590 7954
3590 7958 3607 7965
TIME...MOT...LOC 2218Z 276DEG 25KT 3597 7956
HAIL...1.00IN
WIND...60MPH
$$
232 follow-up statements
803
WWUS52 KRAH 282237
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT THU APR 28 2016
NCC081-282246-
/O.CAN.KRAH.SV.W.0052.000000T0000Z-160428T2300Z/
GUILFORD NC-
637 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3607 7912 3586 7911 3587 7915 3588 7925
3585 7927 3585 7925 3584 7924 3588 7953
3607 7954
TIME...MOT...LOC 2236Z 276DEG 20KT 3596 7945
$$
NCC001-135-282300-
/O.CON.KRAH.SV.W.0052.000000T0000Z-160428T2300Z/
ORANGE NC-ALAMANCE NC-
637 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN ORANGE AND SOUTHERN ALAMANCE COUNTIES...
AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
GRAHAM...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...SWEPSONVILLE...ALAMANCE...SUTPHIN...LAKE MACKINTOSH
MARINA...SAXAPAHAW...EFLAND...CANE CREEK RESERVOIR AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3607 7912 3586 7911 3587 7915 3588 7925
3585 7927 3585 7925 3584 7924 3588 7953
3607 7954
TIME...MOT...LOC 2236Z 276DEG 20KT 3596 7945
HAIL...1.00IN
WIND...60MPH
$$
23960
WWUS52 KRAH 282254
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT THU APR 28 2016
NCC001-135-282300-
/O.CON.KRAH.SV.W.0052.000000T0000Z-160428T2300Z/
ORANGE NC-ALAMANCE NC-
654 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN ORANGE AND SOUTHERN ALAMANCE COUNTIES...
AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
CARRBORO...OR 12 MILES SOUTHEAST OF GRAHAM...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...SWEPSONVILLE...ALAMANCE...SUTPHIN...LAKE MACKINTOSH
MARINA...SAXAPAHAW...EFLAND...CANE CREEK RESERVOIR AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3607 7912 3586 7911 3587 7915 3588 7925
3585 7927 3585 7925 3584 7924 3588 7953
3607 7954
TIME...MOT...LOC 2253Z 289DEG 26KT 3590 7930
HAIL...1.00IN
WIND...60MPH
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 3:40 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT THU APR 28 2016 .SYNOPSIS...A FRONTAL ZONE WILL REMAIN STALLED TO THE NORTH AND NORTHEAST OF CENTRAL NORTH CAROLINA THROUGH TONIGHT. THE FRONT WILL SAG SOUTH INTO THE REGION AS A BACK DOOR COLD FRONT FRIDAY NIGHT AND WILL QUICKLY RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY AND SATURDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 250 PM THURSDAY... CURRENTLY CENTRAL NC IS CURRENTLY IN A CONVECTIVE LULL...OWING TO PRONOUNCED DRYING AND SUBSIDENCE IN THE WAKE OF THE MID/UPPER LEVEL SHEAR AXIS THAT CROSSED AREA THIS MORNING. HOWEVER WARM SECTOR DESTABILIZATION OF 1500-2000 J/KG MLCAPE...ALONG THE QUASI- STATIONARY BOUNDARY EXTENDING ACROSS SOUTHERN VA/NORTHEAST NC SHOULD PROVIDE SUFFICIENT LIFT TO INITIATE CONVECTION OVER THE NEXT FEW HOURS...WITH ADDITIONAL DOWNSTREAM STORM DEVELOPMENT AS A RESULT OF OUTFLOW BOUNDARY INTERACTIONS. WILL KEEP POPS IN THE LIKELY TO GOOD CHANCE RANGES...HIGHEST ACROSS THE NORTH NEAR THE FRONT. STRENGTHENING WESTERLY H5 FLOW WILL IMPROVE SHEAR VALUES TO 35 TO 40KTS...FAVORABLE FOR MULTICELLS WITH ONE OR TWO SEVERE CLUSTERS POSSIBLE. MAIN THREAT WILL DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. PRECIP CHANCES ARE EXPECTED TO GRADUALLY DECREASE FROM WEST-EAST TONIGHT AS THE STORMS PUSH EAST AND OUT OF THE AREA AS DRIER AIR SPREADS INTO THE AREA FROM THE WEST. LOWS TONIGHT RANGING FROM NEAR 60 NORTH TO MID 60S SE. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT /... AS OF 300 PM THURSDAY... DOMINATED BY WEST-NORTHWESTERLY FLOW ALOFT AND RISING HEIGHTS/WARMING TEMPERATURES ALOFT AS SHORTWAVE RIDGING RE-EXERTS ITSELF BACK OVER THE AREA...A DRY AND STABLE AIRMASS WILL PRECLUDE ANY RAIN/CONVECTIVE CHANCES ON FRIDAY AS THE FRONT REMAINS STALLED ACROSS THE AREA. HIGHS TOMORROW WILL BE SIMILAR TO TODAY...RANGING FROM UPPER 70S NE TO MID 80S SOUTH. THE FRONT IS FINALLY FORECAST TO SLIP SLOWLY SOUTH FRIDAY EVENING... BUT NOT TOO FAR SOUTH...THIS TIME PROGGED TO BRIEFLY STALL ALONG THE NC/SC STATE LINE ON SATURDAY. SLIGHTLY COOLER WITH LOWS IN THE LOWER TO MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 340 PM THURSDAY... A BROAD UPPER LEVEL TROUGH WILL INITIALLY COVER THE LOWER 48 SATURDAY. THIS WILL TRANSITION TO AN AMPLIFIED RIDGE OVER THE WESTERN U.S. AND AN TROUGH OVER THE EASTERN U.S. FORECAST CONFIDENCE IS LOWER THAN NORMAL DUE TO THIS TRANSITION AS MODELS USUALLY HAVING DIFFICULTY RESOLVING WHICH PARTICULAR S/W WILL CAUSE AN ENHANCED CHANCE OF PRECIP TO A GIVEN REGION. SINCE WEDNESDAY...THE MODELS HAVE SPED UP THE RETURN FLOW OF MOISTURE INTO CENTRAL NC SATURDAY INTO SATURDAY NIGHT AS THE S/W RIDGE SCOOTS QUICKLY EAST SATURDAY MORNING. THIS LOW LEVEL WARM AIR ADVECTION COUPLED WITH A SERIES OF DISTURBANCES ALOFT WILL INCREASE RAIN CHANCES SW-NE ACROSS CENTRAL NC SATURDAY AFTERNOON INTO SATURDAY NIGHT. WHILE A SHORT-LIVED HYBRID/INSITU DAMMING EVENT MAY OCCUR SATURDAY AFTERNOON-SATURDAY EVENING... MODEL GUIDANCE NOW SUGGESTING THAT A WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY NIGHT...PLACING CENTRAL NC SOLIDLY IN THE WARM SECTOR ON SUNDAY. THUS HAVE ADJUSTED MAX TEMPS UP SEVERAL DEGREES FROM EARLIER FORECAST AND BACKED SFC WINDS TO A SWLY DIRECTION. S/W IN THE NORTHERN STREAM WILL DRAG A WEAK COLD FRONT ACROSS CENTRAL NC LATE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER THREAT FIR SCATTERED CONVECTION. NELY LOW LEVEL FLOW WILL ADVECT A COOLER AND MORE STABLE AIR MASS TUESDAY LEADING TO PLENTY OF CLOUD COVER AND COOLER DAYTIME TEMPS. -WSS AMPLIFYING RIDGE OVER THE WESTERN CONUS WILL ALLOW FOR A DIGGING TROUGH OVER THE EASTERN CONUS WITH A DEVELOPING UPPER LEVEL FEATURE TO OUR SOUTH. GFS SHOWS A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER PORTIONS OF NORTHERN FL ON TUE AFTERNOON. ECMWF SHOWS A MUCH STRONGER BUT MUCH SLOWER DEVELOPING DISTURBANCE OVER THE MS VALLEY. WITH THE CURRENT PATTERN AND SLOW MOVEMENT OF THE ECMWF... THE GFS SEEMS TO BE THE MORE REALISTIC SOLUTION AT THIS TIME ALTHOUGH CONFIDENCE IS LOW. THE LOW WILL LIKELY DEVELOP AND MOVE NORTHWARD ALONG THE COAST FOR WED NIGHT INTO THU. GUIDANCE SUGGESTS EASTERLY AND NORTHEASTERLY WINDS IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM. THE WEATHER PATTERN ASSOCIATED WITH THIS LOW COULD BRING SOME ISENTROPIC UPGLIDE ALONG WITH INCREASE RAIN CHANCES FOR WED NIGHT AND INTO THU MORNING WITH POPS TAPERING OFF AS THE DISTURBANCE MOVES NORTHEASTWARD. TEMPS ARE CURRENTLY FORECASTED TO BE 5 TO 8 BELOW CLIMO ON WED WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION OFF OF THE ATLANTIC. THE COLD AIR ADVECTION ASSOCIATED WITH THIS COULD BE LIGHT ENOUGH TO ALLOW FOR TEMPERATURES TO GET CLOSER TO CLIMO. CLOUD COVER COULD LIMIT THE CURRENT FORECAST LOWS... HOWEVER GFS SUGGESTS LOW LEVEL COLD AIR ADVECTION CONTINUING WED NIGHT. -JLB && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1PM THURSDAY... 24-HOUR TAF PERIOD: STRONG DAYTIME HEATING AND RESULTANT DESTABILIZATION IN THE WARM SECTOR JUST SOUTH OF THE QUASI-STATIONARY FRONTAL ZONE ACROSS NORTHEAST NC WILL SUPPORT SCATTERED THIS AFTERNOON AND EVENING. A FEW OF THE STORMS HAVE THE POTENTIAL TO REACH SEVERE LIMITS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THOUGH CONFIDENCE IN TIMING/LOCATION IS LOWER THAN AVERAGE...EXPECT THAT NORTHERN TERMINALS ARE MORE LIKELY TO BE AFFECTED BY THE STRONGEST STORMS. AS THE STORMS MOVE EAST OF THE AREA...AREAS OF STRATUS AND/OR FOG WILL BE POSSIBLE EARLY FRIDAY MORNING(06 TO 12Z)...ESPECIALLY IN AREAS THAT RECEIVE SUBSTANTIAL RAINFALL. ANY LOW CLOUDS/STRATUS SHOULD LIFT TO VFR BY MID MORNING WITH DRY VFR CONDITIONS EXPECTED THE REMAINDER OF THE DAY WITH THE STALLED FRONT FINALLY FORECAST TO PUSH SOUTH OF THE AREA FRIDAY EVENING. LOOKING AHEAD: THE FRONT TO OUR SOUTH WILL QUICKLY RETURN AS A WARM FRONT ON SATURDAY...BRINGING THE CHANCE OF SHOWERS AND SUB-VFR CEILINGS ON SATURDAY. WARM AND MOIST AIR ADVECTION IN ADVANCE OF A SLOWING MOVING COLD FRONT FROM THE WEST WILL RESULT IN ADVERSE AVIATION CONDITIONS WITH RAIN SHOWERS SUNDAY THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...WSS/JLB AVIATION...CBL
Hazardous weather outlook, Apr 28, 4:23 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 423 PM EDT THU APR 28 2016 NCZ007>011-021>028-038>043-076>078-291100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-LEE-HARNETT-WAYNE- 423 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING...ESPECIALLY ALONG AND NORTH OF HIGHWAY 64. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>075-083>086-088-089-291100- STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 423 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 5:33 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU APR 28 2016
NCZ038-282215-
DAVIDSON NC-
533 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DAVIDSON COUNTY
UNTIL 615 PM EDT...
AT 532 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COOLEEMEE...OR NEAR MOCKSVILLE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...GORDONTOWN...ARCADIA...HIGH ROCK LAKE
MARINA & CAMPGROUND...WELCOME AND HIGH ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
3585 8039 3587 8039 3588 8042 3589 8037
3597 8039 3600 8004 3563 8013 3569 8034
3570 8032 3572 8033 3572 8038 3574 8046
3577 8045 3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2132Z 283DEG 16KT 3585 8052
WSSLocal storm report, Apr 28, 5:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 WSW LAKE WHEELER 35.70N 78.73W
04/28/2016 M0.50 INCH WAKE NC TRAINED SPOTTER
SPOTTER REPORTED 1/2 INCH HAIL IN RALEIGH NEAR LAKE
WHEELER.
&&
EVENT NUMBER RAH1600555
TDHLocal storm report, Apr 28, 5:38 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 SSE TEER 35.93N 79.22W
04/28/2016 E1.75 INCH ORANGE NC PUBLIC
HAIL THE SIZE OF GOLF BALLS WHICH WHITENED
THE GROUND AND DID SOME PLANT DAMAGE. NWS
RALEIGH THANKS THE PIEDMONT FEED & GARDEN
CENTER FOR THE REPORT.
&&
NPLocal storm report, Apr 28, 5:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 4 SSW ANGIER 35.46N 78.78W
04/28/2016 M1.00 INCH HARNETT NC NWS EMPLOYEE
NWS EMPLOYEE IN ANGIER REPORTED QUARTER SIZE HAIL.
&&
EVENT NUMBER RAH1600556
TDHSpecial weather statement, Apr 28, 5:54 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT THU APR 28 2016
NCZ007-008-282245-
PERSON NC-GRANVILLE NC-
554 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN PERSON AND
NORTHWESTERN GRANVILLE COUNTIES UNTIL 645 PM EDT...
AT 554 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROXBORO...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...MAYO RESERVOIR...BETHEL HILL...HYCO LAKE AND HYCO
MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3650 7868 3631 7901 3648 7913 3654 7907
3654 7873
TIME...MOT...LOC 2154Z 229DEG 23KT 3645 7900
GIHSpecial weather statement, Apr 28, 5:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT THU APR 28 2016
NCZ038-282300-
DAVIDSON NC-
555 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DAVIDSON
COUNTY UNTIL 700 PM EDT...
AT 555 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINWOOD...OR 7 MILES WEST OF LEXINGTON...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...WELCOME...GORDONTOWN AND HIGH ROCK
LAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3584 8048 3583 8046 3584 8044 3583 8043
3585 8042 3584 8039 3586 8039 3588 8042
3589 8037 3592 8037 3595 8005 3568 8006
3571 8032 3572 8033 3572 8038 3574 8046
3577 8045 3579 8048 3581 8047
TIME...MOT...LOC 2155Z 271DEG 22KT 3582 8038
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:18 AM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Granville, Halifax, Nash and 4 more | 2 hr |
| Apr 28, 3:02 PM EDT | Special Weather Statement | RAH | Guilford | 43 min |
| Apr 28, 3:22 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Apr 28, 4:12 PM EDT | Special Weather Statement | RAH | Alamance | 48 min |
| Apr 28, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 41 min |
| Apr 28, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 24 min |
| Apr 28, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 60 min |
| Apr 28, 5:02 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Apr 28, 5:17 PM EDT | Special Weather Statement | RAH | Harnett | 58 min |
| Apr 28, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 51 min |
| Apr 28, 5:33 PM EDT | Special Weather Statement | RAH | Davidson | 42 min |
| Apr 28, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Forsyth, Guilford, Orange | 55 min |
| Apr 28, 5:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 48 min |
| Apr 28, 5:54 PM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Apr 28, 5:54 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Apr 28, 5:55 PM EDT | Special Weather Statement | RAH | Davidson | 65 min |
| Apr 28, 6:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 32 min |
| Apr 28, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 44 min |
| Apr 28, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 40 min |
| Apr 28, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Apr 28, 6:57 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Guilford, Orange | 2 hr |
| Apr 28, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 48 min |
| Apr 28, 7:03 PM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 28, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 37 min |
| Apr 28, 7:20 PM EDT | Special Weather Statement | RAH | Granville, Vance | 40 min |
| Apr 28, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 22 min |
| Apr 28, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 49 min |
| Apr 28, 7:42 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Apr 28, 7:55 PM EDT | Special Weather Statement | RAH | Edgecombe | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.